Alert archive / Missouri / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 142, NWS Kansas City, MO

May 8, 2003Mercer County, Putnam County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at May 8, 2003, 6:33 PM CDT for Mercer County, Putnam County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2003, 6:33 PM CDT (23:33 UTC)
Expired
May 8, 2003, 7:15 PM CDT
In force
42 min
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

Counties Mercer County, MO, Putnam County, MO

The radar

The Des Moines radar (KDMX), 146 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 4:40 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.6 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2003-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2003-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 427 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
836 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
427 m²/s²
0-3 km storm-relative helicity
517 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

171 
WUUS53 KEAX 082333
SVREAX
MOC129-171-090015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
631 PM CDT THU MAY 8 2003

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PUTNAM COUNTY IN NORTH CENTRAL MISSOURI
  MERCER COUNTY IN NORTH CENTRAL MISSOURI

* UNTIL 715 PM CDT

* AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN
  DIAMETER.  THIS STORM WAS LOCATED 6 MILES EAST OF SPICKARD...OR 
  11 MILES NORTHEAST OF TRENTON...AND MOVING NORTHEAST AT 70 MPH. AT
  621 PM...NICKEL SIZE HAIL WAS REPORTED AT TRENTON. 
  

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   LUCERNE...RAVANNA...MERCER BY 640 PM CDT.
   POWERSVILLE BY 645 PM CDT.
   UNIONVILLE...HARTFORD BY 650 PM CDT.
   GRAYSVILLE BY 655 PM CDT.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4057 9379 4028 9375 4028 9341 4038 9340
          4039 9329 4040 9276 4057 9276 4056 9329

$$


DB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 3:40 PM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, May 8, 3:40 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
340 PM CDT THU MAY 8 2003

...SEVERE WEATHER OUTBREAK EXPECTED LATE THIS AFTERNOONS AND THIS
EVENING...

RADAR...SATELLITE...AND SURFACE OBSERVATIONS ALL PAINT PICTURE OF
SEVERE WEATHER ACROSS EASTERN KANSAS AND NORTHERN MISSOURI FOR LATE
THIS AFTERNOON AND THE OVERNIGHT HOURS. SURFACE DEWPOINTS IN THE 70S
CAN BE SEEN RACING NORTH THROUGH CNU AND JLN JUST BEHIND THE WARM
FRONT. CAPES IN EAST KANSAS AND WEST MISSOURI ARE PUSHING THROUGH
THE 3500 J/KG THIS AFTERNOON WITH MID-LEVEL LIFTED INDICIES INTO THE
-6 AND LESS RANGE. THE DRY LINE HAS MOVED INTO CENTRAL KANSAS THIS
AFTERNOON AND WILL CONTINUE TO MOVE EAST. 18Z SOUNDINGS CONTINUE TO
SHOW 50+ KT OF SHEAR IN THE SURFACE TO 6 KM LAYER...AND PROGGED
HELICITIES AND LCL HEIGHTS STILL INDICATE THAT SUPERCELLS CAPABLE OF
PRODUCING TORNADOS. AS THE UPPER LEVEL WAVE LIFTS INTO IOWA FROM
CENTRAL KANSAS THE DRY LINE WILL PUSH INTO WESTERN MISSOURI AFTER
SUNSET. WINDS WILL VEER ENOUGH TO ALLOW ANY CELLULAR ACTIVITY TO
CONGEAL INTO A LINE OF STORMS BY AROUND 9 PM. GIVEN THE HIGH AMOUNT
OF MOISTURE POOLED ALONG IN ADVANCE OF THE DRY LINE...HIGH
PRECIPITATION SUPERCELLS WILL BE A PROBLEM THIS EVENING...WHICH
COULD CAUSE SOME PROBLEMS WITH FLOODING OVERNIGHT.

CUTTER

1145 AM...
QUICK UP DATE TO THE ZONES TO REMOVE THE SEVERE THUNDERSTORM WATCH
HEADLINE THAT EXPIRED AT 11 AM. MADE SOME MINOR TWEAKS TO THE TODAY
AND TONIGHT PERIODS BASED ON CURRENT RADAR TRENDS. OTHER THAN THAT
NOW CHANGES WHERE INTRODUCED.

CUTTER

330 AM...
...SEVERE WEATHER OUTBREAK EXPECTED LATE THIS AFTERNOON AND THIS
EVENING ACROSS AREA...WITH POTENTIAL FOR LARGE HAIL...DAMAGING WINDS
AND TORNADOES...

SATELLITE IMAGERY AND UPPER AIR ANALYSIS INDICATE LONGWAVE TROUGH
ACROSS WESTERN CONUS WITH EMBEDDED SHORTWAVE OVER DESERT SOUTHWEST
ROUNDING BASE OF TROUGH. STRONG RETURN FLOW HAS SET UP ACROSS
CENTRAL PLAINS WITH 50KT LOW LEVEL JET ADVECTING GULF MOISTURE
NORTHWARD INTO REGION. ELEVATED CONVECTION HAS DEVELOPED IN REGION
OF STRONG MASS CONVERGENCE ALONG NOSE OF LOW LEVEL JET ACROSS
CENTRAL/SOUTHERN KS...AND EXPECT THIS ACTIVITY TO INCREASE IN AREAL
COVERAGE AS IT SPREADS EASTWARD ALONG STRONG 850MB THETA-E GRADIENT.
GIVEN STEEP MID-LEVEL LAPSE RATES AND STRONG SHEAR THROUGHOUT LAYER
OF ELEVATED INSTABILITY...SOME OF THESE STORM MAY PRODUCE LARGE
HAIL.

OTHERWISE SURFACE WARM FRONT ANALYZED ALONG RED RIVER VALLEY
PROGGED TO LIFT NORTHWARD TODAY REACHING NORTHERN MO BY LATE
AFTERNOON. DRYLINE PROGGED TO SET UP ACROSS CENTRAL KS THIS
AFTERNOON THEN PUNCH EASTWARD AS MID-LEVEL DRY INTRUSION ASSOCIATED
WITH APPROACHING 250MB JET STREAK SPREADS ACROSS KS. INITIALLY CAP
SHOULD HOLD OFF CONVECTION UNTIL LATE AFTERNOON WHEN HEIGHT FALLS
AND MID-LEVEL COOLING ASSOCIATED WITH APPROACHING DESERT SOUTHWEST
SHORTWAVE ACT TO WEAKEN CAP SUFFICIENTLY TO ALLOW CONVECTION TO FIRE
ALONG DRYLINE...AND POSSIBLY WARM FRONT. ATMOSPHERE PROGGED TO
BECOME VERY UNSTABLE THIS AFTERNOON ACROSS WARM SECTOR...WITH MUCAPE
PROGGED IN EXCESS OF 4000 J/KG. STRONG DEEP LAYER SHEAR IN EXCESS OF
60 KTS OVER LOWEST 6 KM WILL BE MORE THAN SUFFICIENT FOR
SUPERCELLS...AND LONG LOW LEVEL HODOGRAPHS COMBINED WITH LOW LCL
HEIGHTS SUPPORT THREAT FOR STORMS TO BECOME TORNADIC. CONVECTION
ALONG DRYLINE MAY EVOLVE INTO BOWS/SHORT LEWPS AS IT ADVANCES INTO
CWA THIS EVENING...HOWEVER CANT RULE OUT POTENTIAL FOR STORMS TO
REMAIN DISCRETE. STORMS ACROSS NORTHERN MO IN VICINITY OF WARM FRONT
WILL HAVE BEST POTENTIAL TO BECOME TORNADIC EARLY THIS
EVENING...GIVEN ENHANCED LOW LEVEL HELICITY JUST NORTH OF BOUNDARY.
EXPECT CONVECTION TO SHIFT EAST OF CWA AROUND/SHORTLY AFTER 06Z AS
UPPER LEVEL SHORTWAVE PULLS AWAY FROM REGION AND DRY SLOT SPREADS
ACROSS AREA...SHUNTING 850MB MOISTURE AXIS EAST.

SEAMAN

405 PM WED MAY 7...
IMPRESSIVE RETURN FLOW SETTING UP FOR LATER TONIGHT AS WARM AIR
ADVECTION/ISENTROPIC LIFT SET UP POTENTIAL FOR ELEVATED STORMS
ACROSS WESTERN/SOUTHERN SECTIONS OF FORECAST AREA. SURFACE WARM
FRONT WILL RETREAT NORTH TONIGHT/THURSDAY...REACHING NORTHERN MO BY
EARLY AFTERNOON. TWO PRIMARY AREAS FOR SEVERE THUNDERSTORMS...WARM
FRONT AND SURFACE DRYLINE OVER EASTERN KS. EXTREMELY UNSTABLE
AIRMASS IN WARM SECTOR WILL MOVE INTO WEST CENTRAL MO BY AFTERNOON.
VERY STRONG COUPLED JETS...850 MB/250 MB WILL INTERACT IN VICINITY
OF BOTH BOUNDARIES TO ALLOW FOR RAPID DEVELOPMENT OF SEVERE
THUNDERSTORMS DURING THE AFTERNOON. DRYLINE SHOULD REACH MO/KS STATE
LINE AROUND 00Z AND EXIT FORECAST AREA SHORTLY AFTER MIDNIGHT. AS
MENTIONED IN SPC DISCUSSIONS THE POTENTIAL EXISTS FOR WIDESPREAD
SEVERE WEATHER EVENT...STARTING WITH LARGE HAIL PRODUCERS LATE
TONIGHT/THURSDAY MORNING AND THEN SUPERCELL/DRYLINE SEVERE ACTIVITY
IN THE AFTERNOON/EVENING HOURS. WENT ABOVE GUIDANCE TEMPERATURES
TOMORROW AS MODELS APPEAR TO BE UNDERFORECASTING STRENGTH OF WARMING
IN WARM SECTOR.

NO COOLING EXPECTED IN WAKE OF SURFACE LOW ON FRIDAY AND GIVEN AMPLE
SUNSHINE AND WARMER START SHOULD BE ABLE TO WARM BACK INTO THE LOWER
80S...IF NOT WARMER. WARM ADVECTION CONVECTION RETURNS FOR YET
ANOTHER ROUND OF NOCTURNAL CONVECTION OVER FORECAST AREA FRIDAY
NIGHT.

IN THE EXTENDED FORECAST...OUR ACTIVE WEATHER PATTERN THREATENS TO
CONTINUE THROUGH THE WEEKEND AND NEXT WEEK. THE TROUGH ANCHORED OVER
THE WEST COAST WILL SPIT OUT ANOTHER IN A SERIES OF STRONG SHORT
WAVES INTO THE MIDWEST LATE FRIDAY. THE MID AND LONG RANGE MODELS
ARE IN SOME DISAGREEMENT TO THE TIMING OF THE WAVE AS IT MOVES
THROUGH THE MIDWEST THIS WEEKEND. THE UKMET CONTINUES TO BE THE MOST
PROGRESSIVE..THE ECMWF IS OFFERING THE SLOWEST SOLUTION WHILE THE
GFS IS SOMEWHERE IN BETWEEN. I HAVE OPTED TO TO GO WITH THE GFS AS
IT PROVIDES A NICE COMPROMISE. THE GFS WOULD FOCUS OUR WEEKEND
THUNDERSTORM CHANCES IN THE SATURDAY AFTERNOON THROUGH EARLY SUNDAY
MORNING TIME FRAME. FOR NEXT WEEK I ADDED IN THUNDERSTORM CHANCES
FOR TUESDAY NIGHT AND WEDNESDAY. THE GFS DROPS ANOTHER WAVE INTO THE
MIDWEST TUESDAY NIGHT...AND GIVEN THE ACTIVE PATTERN OF LATE IM NOT
GOING TO DISAGREE.

CUTTER

.EAX...
KS...NONE.
MO...NONE.
Hazardous weather outlook, May 8, 1:00 PM CDT, 5 hours 33 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-091100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT THU MAY 8 2003

...OUTBREAK OF SEVERE THUNDERSTORMS EXPECTED LATE THIS AFTERNOON AND
TONIGHT WITH THREATS OF LARGE HAIL...DAMAGING WINDS...AND
TORNADOES...

...THIS IS A POTENTIALLY VERY DANGEROUS SEVERE WEATHER SITUATION...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS REMAIN POSSIBLE EARLY THIS AFTERNOON...NORTH
OF A ST JOSEPH TO MOBERLY LINE.  ISOLATED STORMS MAY PRODUCE BRIEF
WIND GUSTS TO 60 MPH AND HAIL UP TO THE SIZE OF NICKELS.

A SEVERE WEATHER OUTBREAK IS EXPECTED LATE THIS AFTERNOON AND
INTO TONIGHT...WITH THE POTENTIAL FOR EXTREMELY LARGE HAIL...
DAMAGING WINDS...AND A FEW STRONG TORNADOES.  THE GREATEST THREAT
FOR TORNADIC ACTIVITY WILL REMAIN ALONG AND WEST OF A LINE FROM
BETHANY TO WARRENSBURG AND CLINTON. THIS WOULD INCLUDE THE
METROPOLITAN AREAS OF ST JOSEPH AND KANSAS CITY.

THUNDERSTORM DEVELOPMENT IS ANTICIPATED AT OR AFTER 4 PM THIS
AFTERNOON ACROSS NORTHEAST KANSAS...NEAR THE TRIPLE POINT OF AN
APPROACHING SURFACE LOW PRESSURE SYSTEM...A RETREATING WARM FRONT
AND A SURGING DRY LINE.  THESE STORMS WILL QUICKLY BECOME SEVERE AND
MOVE NORTHEAST INTO FAR NORTHWESTERN MISSOURI.  EXTREMELY LARGE HAIL
GOLF BALL SIZE OR LARGER...DAMAGING WINDS AND TORNADOES WILL BE
POSSIBLE WITH THESE STORMS.

DISCRETE SUPERCELL DEVELOPMENT WILL THEN TAKE PLACE FURTHER SOUTH
AHEAD OF THE DRY LINE...ACROSS MUCH OF EASTERN KANSAS.  STRONG
INSTABILITY...VERY STRONG WIND SHEAR AND STRONG FORCING WILL QUICKLY
LEAD TO THESE STORMS BECOMING SEVERE WITH AGAIN THREATS OF LARGE
HAIL...DESTRUCTIVE WINDS AND TORNADOES.  BEST ESTIMATION ON THE
DEVELOPMENT OF THESE STORMS WILL BE AFTER 5 OR 6 PM.

A FEW OF THESE TORNADOES MAY BECOME STRONG IN BOTH THESE AREAS EARLY
THIS EVENING.

ALL OF THIS ACTIVITY IS EXPECTED TO EVENTUALLY FORM INTO AN INTENSE
SQUALL LINE TOWARDS THE MIDNIGHT HOUR...WITH AN ATTENDANT THREAT FOR
LARGE HAIL AND INTENSE...DESTRUCTIVE WINDS...ESPECIALLY IN AREAS
EAST OF THE BETHANY TO WARRENSBURG LINE AFTER 9 PM.

THIS IS POTENTIALLY A VERY DANGEROUS SITUATION. RESIDENTS OF
NORTHEAST KANSAS...NORTHWEST...NORTHERN AND WESTERN MISSOURI ARE
URGED TO REVIEW SEVERE WEATHER SAFETY RULES AND TO LISTEN TO RADIO
AND TELEVISION AND NOAA WEATHER RADIO FOR POSSIBLE WATCHES...
WARNINGS AND STATEMENTS LATER THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE FORECAST FOR SATURDAY THROUGH EARLY SUNDAY
MORNING. AT THIS TIME...SEVERE THUNDERSTORMS LOOK POSSIBLE WITH THIS
ACTIVITY...ESPECIALLY DURING THE LATE AFTERNOON AND EARLY EVENING
HOURS. DUE TO THE EXPECTED ELEVATED NATURE OF THIS WEEKENDS
STORMS...THE MAIN THREAT WILL BE LARGE HAIL AND STRONG WINDS.

FOR NEXT WEEK THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY NIGHT
THROUGH THURSDAY AS ANOTHER FRONTAL BOUNDARY MOVES INTO EAST KANSAS
AND NORTHERN MISSOURI.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED LATE THIS AFTERNOON AND
TONIGHT...ACROSS NORTHEAST KANSAS AND NORTHWEST MISSOURI BY LATE
THIS AFTERNOON...AND FURTHER SOUTH AND EAST INTO THE EVENING HOURS.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/EAX
OR HTTP://WEATHER.GOV.

HUDSON/CUTTER

In the hours before

Local storm report, May 8, 5:23 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
523 PM CDT THU MAY 08 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0521 PM    OLATHE                    KS   1.75 INCH HAIL
05/08/03   JOHNSON                        REPORTED BY PUBLIC AT
                                          151ST AND RIDGEVIEW.
Local storm report, May 8, 5:28 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
528 PM CDT THU MAY 08 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0527 PM    OVERLAND PARK             KS   1.75 INCH HAIL
05/08/03   JOHNSON                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL AT
                                          COLLEGE AND QUIVIRA
Local storm report, May 8, 5:42 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
542 PM CDT THU MAY 08 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0535 PM    5 S KANSAS CITY DOWNTOWN  MO   .75 INCH HAIL
05/08/03   JACKSON                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, May 8, 5:47 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
547 PM CDT THU MAY 08 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0544 PM    1 E POLO                  MO   .88 INCH HAIL
05/08/03   CALDWELL
Local storm report, May 8, 6:00 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
600 PM CDT THU MAY 08 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0516 PM    1 SW GARDNER              KS   2.5 INCH HAIL
05/08/03   JOHNSON                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL AT
                                          MILE MARKER 206 ON I-35.
Local storm report, May 8, 6:23 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
623 PM CDT THU MAY 08 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0621 PM    TRENTON                   MO   .88 INCH HAIL
05/08/03   GRUNDY                         REPORTED BY HAM RADIO
                                          OPERATOR.

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 10:53 AM CDTSevere Thunderstorm WarningEAXLafayette, Saline67 min
May 8, 11:49 AM CDTSevere Thunderstorm WarningEAXHoward56 min
May 8, 12:45 PM CDTSevere Thunderstorm WarningEAXSullivan60 min
May 8, 5:24 PM CDTSevere Thunderstorm WarningEAXLafayette, Ray51 min
May 8, 5:32 PM CDTSevere Thunderstorm WarningEAXJackson58 min
May 8, 5:49 PM CDTSevere Thunderstorm WarningEAXCaldwell41 min
May 8, 5:50 PM CDTSevere Thunderstorm WarningEAXCarroll55 min
May 8, 5:58 PM CDTSevere Thunderstorm WarningEAXDaviess, Livingston32 min
May 8, 6:13 PM CDTSevere Thunderstorm WarningEAXGrundy47 min
May 8, 6:45 PM CDTSevere Thunderstorm WarningEAXAtchison45 min
May 8, 6:52 PM CDTSevere Thunderstorm WarningEAXGrundy, Livingston38 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.